Kansas, 2005Damaging Wind in Kansas, August 13, 2005
August 13, 2005 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 13, 10:48 AM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 13, 10:48 AM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1148 AM CDT SAT AUG 13 2005
.DISCUSSION...
FORECAST LOOKS RIGHT ON TRACK AND MADE ONLY SOME MINOR ADJUSTMENTS
TO MAX TEMPS.
PULSE THUNDERSTORMS ARE ERUPTING ACROSS THE REGION LATE THIS MORNING
IN RESPONSE TO DIURNAL HEATING AND A TROPICAL LIKE AIRMASS IN
PLACE. THE 12Z SOUNDING INDICATED GOOD POTENTIAL FOR PULSE SEVERE
STORMS THIS AFTERNOON...WITH MICROBURSTS BEING THE PRIMARY HAZARD.
CHANCE TO LIKELY POPS IN THE GRIDS COVERS THIS WELL AND DECIDED TO
NOT MAKE ANY CHANGES TO ONGOING WEATHER AND POP GRIDS.
MIXED LAYER CAPES HAVE INCREASED TO APPROXIMATELY 1500 J/KG WITH
DOWNDRAFT CAPES ON THE ORDER OF 1000 J/KG...WHICH IS SUFFICIENT FOR
WET MICROBURSTS. STAY TUNED.
&&
.AVIATION...
LIKE YESTERDAY...UPDRAFTS ARE GOING UP AT RANDOM AROUND THE
SPRINGFIELD AIRPORT. NONE OF WHICH APPEAR TO BE AFFECTING THE
RUNWAY WITHIN THE NEXT HOUR OR SO. WILL LEAVE THUNDER OFFICIALLY
OUT OF THE TAF IN THE SHORT TERM...AND INCLUDE A VCTS. HOWEVER...FLIGHT
CONDITIONS ARE BOUND TO DETERIORATE WITHIN THE NEXT 12 HOURS OR
SO...AS A FRONT IS SCHEDULED TO MAKE PROGRESS TOWARD SOUTHWEST
MISSOURI. A BAND OF SHOWERS AND THUNDERSTORMS WILL FOLLOW...MOST
LIKELY AFFECTING THE SPRINGFIELD AIRPORT LATE THIS AFTERNOON AND
THIS EVENING. THE JOPLIN AIRPORT WILL BE AFFECTED BY STORMS SOONER
THAN SPRINGFIELD...AND WILL ADVERTISE THIS IN THE TAFS.
&&
SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.
CRAMER
Hazardous weather outlook, Aug 13, 5:00 AM CST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 AM CDT SAT AUG 13 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141000-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
600 AM CDT SAT AUG 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...A FEW OF WHICH MAY PRODUCE STRONG WINDS
APPROACHING 60 MPH AND SMALL HAIL. OTHERWISE...THE MAIN HAZARDS
WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF TORRENTIAL
RAINFALL.
AREAS AFFECTED AND TIMING:
THE ENTIRE OUTLOOK AREA WILL BE AFFECTED THROUGH TONIGHT.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE GENERALLY NORTH OF
INTERSTATE 44.
DISCUSSION:
THUNDERSTORMS WILL INCREASE IN COVERAGE THIS AFTERNOON GENERALLY
NORTH OF INTERSTATE 44 NEAR A STALLED FRONT. FURTHER SOUTH...THE
STORMS WILL BE MORE ISOLATED OR SCATTERED IN NATURE. A FEW
STORMS COULD PRODUCE DAMAGING WIND GUSTS MAINLY DURING THE
AFTERNOON AND EARLY EVENING HOURS. THUNDERSTORMS WILL CONTINUE
THROUGH THE NIGHT MAINLY ALONG AND NORTH OF INTERSTATE 44.
FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL
CAN BE EXPECTED WITH THE STRONGEST STORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE STALLED FRONT WILL CONTINUE TO AFFECT THE AREA INTO EARLY
NEXT WEEK. ORGANIZED SEVERE WEATHER IS NOT EXPECTED. SEVERAL
ROUNDS OF THUNDERSTORMS MAY BRING LOCALLY HEAVY RAINFALL TO
PARTS OF SOUTHEAST KANSAS...AND WESTERN AND CENTRAL MISSOURI.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT...AS THE
THREAT OF SEVERE WEATHER IS EXPECTED TO BE ISOLATED.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
SAW
Thunderstorm Wind, Cherokee
- When
- August 13, 11:55 AM CST
- Where
- Cherokee County, Baxter Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.017, -94.733
Several trees were downed from severe thunderstorm wind gusts.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Oklahoma, August 13, 20051 death · $25,000 · 70 kt wind · 13 events
- Lightning Strike in Tennessee, August 13, 20051 death · 1 injured · 1 event
- Lightning Strike in Pennsylvania, August 13, 200515 injured · 1 event
- Flash Flooding and Flooding in Texas, August 13 to 20, 2005$1.1 million · 21 events
- Flash Flood and Damaging Wind in Georgia, August 13, 2005$1.1 million · 3 events
- Lightning Strikes in South Carolina, August 13 to 14, 2005$460,000 · 2 events
- Hail and Damaging Winds in Ohio, August 13, 2005$269,000 · 50 kt wind · 13 events
- Tornado and Hail in Indiana, August 13, 2005$79,000 · F1 · 12 events
- Flash Flooding and Hail in New Mexico, August 13, 2005$100,000 · 50 kt wind · 5 events
- Flooding in Georgia, August 13, 2005$50,000 · 2 events
- Tornado in Missouri, August 13, 2005$50,000 · F0 · 1 event
- Lightning Strike in New York, August 13, 2005$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471045.